Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 17, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 2, 2015, 1:39 PM PST for San Juan County, Washington. It took effect at Dec 3, 2015, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 2, 2015, 1:39 PM PST (21:39 UTC)
- In effect from
- Dec 3, 2015, 6:00 AM PST
- Expired
- Dec 2, 2015, 9:52 PM PST
- In force
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS76 KSEW 022139 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 139 PM PST WED DEC 2 2015 WAZ516-517-031300- /O.UPG.KSEW.HW.A.0004.151203T1400Z-151204T0600Z/ /O.NEW.KSEW.WI.Y.0017.151203T1400Z-151204T0200Z/ NORTH COAST-CENTRAL COAST- 139 PM PST WED DEC 2 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH THURSDAY MORNING...THEN TURN WESTERLY IN THE AFTERNOON. GUSTS TO 40 MPH ARE POSSIBLE. WIND WILL DIMINISH THURSDAY EVENING. * SOME AFFECTED LOCATIONS...HOQUIAM...FORKS. * IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ001-503-506-510-031300- /O.UPG.KSEW.HW.A.0004.151203T1400Z-151204T0600Z/ /O.NEW.KSEW.WI.Y.0017.151203T1800Z-151204T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 139 PM PST WED DEC 2 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHEAST WIND WILL INCREASE TO 20 TO 35 MPH LATE THURSDAY MORNING...THEN TURN SOUTHWESTERLY LATE IN THE AFTERNOON AND EVENING. GUSTS TO 45 MPH ARE POSSIBLE. WIND WILL DIMINISH THURSDAY NIGHT. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND...BELLINGHAM. * IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
344 WWUS76 KSEW 030552 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 952 PM PST WED DEC 2 2015 WAZ516-517-031400- /O.UPG.KSEW.WI.Y.0017.151203T1400Z-151204T0200Z/ /O.NEW.KSEW.HW.W.0005.151203T2100Z-151204T0500Z/ NORTH COAST-CENTRAL COAST- 952 PM PST WED DEC 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHEAST WIND WILL INCREASE TO 30 TO 40 MPH THURSDAY AFTERNOON...THEN TURN WESTERLY BY EARLY EVENING. GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH BY LATE THURSDAY EVENING. * SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS. * TIMING...STRONGEST WINDS ARE LIKELY LATE THURSDAY AFTERNOON TO EARLY EVENING. * IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND TAKE DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ001-503-506-510-031400- /O.UPG.KSEW.WI.Y.0017.151203T1800Z-151204T0600Z/ /O.NEW.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 952 PM PST WED DEC 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THURSDAY AFTERNOON OR EARLY EVENING...THEN TURN SOUTHWESTERLY BEFORE EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. * SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...BELLINGHAM... AND PORT TOWNSEND. * TIMING...STRONGEST WINDS ARE LIKELY THURSDAY EVENING. * IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND TAKE DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ504-507-509-511-555-556-558-559-031400- /O.NEW.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 952 PM PST WED DEC 2 2015 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY. * WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THURSDAY AFTERNOON OR EARLY EVENING...THEN TURN SOUTHWESTERLY BEFORE EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. * SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING OLYMPIA...TACOMA...SEATTLE...BELLEVUE...AND EVERETT. OTHER LOCATIONS INCLUDE BREMERTON AND HOOD CANAL. * TIMING...STRONGEST WINDS ARE LIKELY THURSDAY EVENING STARTING AROUND THE EVENING COMMUTE. * IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND TAKE DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ514-515-031400- /O.NEW.KSEW.WI.Y.0018.151204T0000Z-151204T0800Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 952 PM PST WED DEC 2 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 PM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT. * WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH THURSDAY EVENING. * SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM. * TIMING...THURSDAY EVENING. * IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/SEATTLE MERCER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:00 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Dec 2, 9:00 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST WED DEC 2 2015
.SYNOPSIS...A FRONT WILL APPROACH THE COAST TODAY AND MOVE INLAND
TONIGHT. HEAVY SNOW AND FREEZING RAIN IS POSSIBLE TONIGHT IN THE
CASCADES. A LOW PRES CENTER IS FORECAST TO MOVE NORTH OFF THE COAST
THURSDAY MORNING THEN INTO SOUTHERN BRITISH COLUMBIA THURSDAY
AFTERNOON...GIVING BREEZY TO WINDY CONDITIONS TO WESTERN WASHINGTON.
UNSETTLED CONDITIONS WILL CONTINUE ON FRIDAY.
&&
.SHORT TERM...NO RADAR ECHOES THIS MORNING THOUGH SATELLITE IMAGERY
SHOWS A FRONT APPROACHING THE COAST. RAIN IS FORECAST TO BEGIN ON
THE COAST LATE THIS AFTERNOON AND SPREAD INLAND OVERNIGHT. RAIN WILL
CONTINUE THURSDAY AND TAPER THURSDAY NIGHT.
THE SNOW LEVEL OVER MOST OF THE AREA DURING THIS EVENT IS FORECAST
TO BE HIGH...7000-8000 FEET...EXCEPT IN THE CASCADES WHERE IT WILL
BE MORE LIKE 4000 FEET. STRONG EASTERLY FLOW WILL KEEP THE PASSES
EVEN COLDER...WELL BELOW FREEZING. THE UPSHOT IS THERE WILL BE
FREEZING RAIN IN THE PASSES ALONG WITH SOME SNOW...AND AT HIGHER
ELEVATIONS THERE WILL BE HEAVY SNOW. A WINTER STORM WATCH IS IN
EFFECT AND IT LIKELY WILL BE UPGRADED TO A WARNING THIS AFTERNOON.
NEXT BIT OF WEATHER IS WIND ON THURSDAY AFTERNOON. A LOW CENTER IS
FORECAST TO MOVE NORTH NORTHEAST OFF THE COAST DURING THE DAY. BY
AFTERNOON AND EVENING IT WILL BE IN SOUTHERN BRITISH COLUMBIA. MODEL
GRADIENTS ARE NOT PARTICULARLY STRONG...KPDX-KBLI IS AROUND +10MB AT
THE STRONGEST...WHICH IMPLIES ADVISORY LEVEL WIND OVER THE COAST AND
NORTH INTERIOR. HOWEVER THE TRACK OF THE LOW IS A GOOD ONE FOR
STRONGER WINDS. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE COAST
AND NORTH INTERIOR THURSDAY AND THURSDAY EVENING.
FRIDAY WILL HAVE A SHORT WAVE SURFACE RIDGE AND A WEAK UPPER TROUGH.
THIS IS A SHOWERY PATTERN. HIGH TEMPERATURES WILL BE 50-55 TODAY AND
THURSDAY WITH SOME COOLING FRIDAY. OVERNIGHT LOWS WILL BE IN THE
40S. BURKE
.LONG TERM...PREVIOUS DISCUSSION...THE WEATHER PATTERN WILL BE
ACTIVE DURING THIS PERIOD DUE TO A PARADE OF PACIFIC STORMS MOVING
ACROSS THE AREA. THERE MAY BE A PERIOD OF SIGNIFICANT SNOWFALL IN
THE MOUNTAINS ON SATURDAY BEFORE SNOW LEVELS RISE. THERE IS STILL A
POSSIBILITY OF AN ATMOSPHERIC RIVER SETTING UP OVER THE AREA EITHER
THIS WEEKEND OR EARLY NEXT WEEK.
&&
.HYDROLOGY...RIVER FLOODING IS UNLIKELY THROUGH FRIDAY. THE
SKOKOMISH RIVER MAY EXPERIENCE MINOR FLOODING THIS WEEKEND OR
EARLY NEXT WEEK.
&&
.AVIATION...THERE WILL BE A BIT OF A BREAK IN THE WEATHER TODAY AND
THEN ANOTHER FRONT WILL MOVE THROUGH WRN WA TONIGHT. THE AIR IS
STABLE AND THE FLOW ALOFT IS SW. WITH LOW LEVEL OFFSHORE FLOW THE
AREAS OF MVFR CLOUDS SHOULD BREAK UP AND GIVE WAY TO A THICKENING
MID LEVEL DECK...AND THEN LOWER CLOUDS WILL REDEVELOP LATER THIS
EVENING AS THE RAIN PUSHES IN.
KSEA...THERE WILL BE PERIODS OF RAIN TONIGHT AND THURSDAY...AND THEN
BLUSTERY SW WINDS ARE POSSIBLE LATER THURSDAY OR THU EVENING.
&&
.MARINE...THE NEXT FRONT WILL MOVE OVER WRN WA TONIGHT AND THAT ONE
STALLS AS ANOTHER FRONTAL WAVE RIDES UP OVER WRN WA THU AFTERNOON.
THAT WILL GIVE THE COASTAL WATERS AND EAST ENTRANCE OF THE STRAIT OF
JUAN DE FUCA A PRETTY LONG PERIOD OF SE GALES TONIGHT AND THURSDAY
AND THEN THERE WILL BE A PUSH OF MORE WLY WINDS FOR THE COAST WITH
THE FRONTAL PASSAGE THU. THE LATEST GFS SHOWS A 992 MB LOW ABOUT 150
MILES OFF ASTORIA AT DAYBREAK THURSDAY AND THAT DEEPENS A BIT AS IT
CROSSES VANCOUVER ISLAND MIDDAY. AS THAT LOW MOVES INTO SW B.C. THU
AFTERNOON SOUTHERLY PRESSURE GRADIENTS WILL RISE AND BY THU EVENING
PUGET SOUND COULD HAVE SSW GALES.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
AFTERNOON FOR THE CASCADES.
HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE COAST AND NORTHWEST INTERIOR.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS AND EAST
ENTRANCE TO THE STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE ADMIRALTY INLET AND NORTHERN INLAND WATERS.
SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH BAR FROM NOON TODAY TIL
NOON THURSDAY FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:38 PM PST | Winter Storm Watch | SEW | 16 hr | |
| Dec 2, 2:31 AM PST | Gale Warning | SEW | 40 hr | |
| Dec 2, 2:31 AM PST | Small Craft Advisory for Rough Bar | SEW | 13 days | |
| Dec 2, 3:38 AM PST | High Wind Watch | SEW | San Juan | 10 hr |
| Dec 2, 1:48 PM PST | Winter Weather Advisory | SEW | 25 hr | |
| Dec 2, 2:40 PM PST | Gale Watch | SEW | 7 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.